Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 121, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2013, 4:39 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 4:39 PM PDT (23:39 UTC)
- Expired
- Jul 28, 2013, 6:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGUS55 KVEF 282339
FFWVEF
CAC071-290145-
/O.NEW.KVEF.FF.W.0121.130728T2339Z-130729T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
439 PM PDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 645 PM PDT.
* AT 433 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ESSEX...OR 25 MILES
SOUTHEAST OF MITCHELL CAVERNS...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ESSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3491 11541 3493 11508 3468 11504 3455 11505
3453 11519 3452 11534 3453 11542
$$
BP2 follow-up statements
687
WGUS75 KVEF 290042
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM PDT SUN JUL 28 2013
CAC071-290145-
/O.CON.KVEF.FF.W.0121.000000T0000Z-130729T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
542 PM PDT SUN JUL 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR EAST
CENTRAL SAN BERNARDINO COUNTY...
AT 532 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 15 MILES SOUTHEAST OF ESSEX...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ESSEX...NATIONAL TRAILS HIGHWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3491 11541 3493 11508 3468 11504 3455 11505
3453 11519 3452 11534 3453 11542
$$
BP137
WGUS75 KVEF 290110
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 PM PDT SUN JUL 28 2013
CAC071-290119-
/O.CAN.KVEF.FF.W.0121.000000T0000Z-130729T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
610 PM PDT SUN JUL 28 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SAN
BERNARDINO COUNTY...
THUNDERSTORMS WITH HEAVY RAIN NEAR ESSEX HAVE WEAKENED. THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3491 11541 3493 11508 3468 11504 3455 11505
3453 11519 3452 11534 3453 11542
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:27 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 28, 3:27 PM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT SUN JUL 28 2013
.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL TO CONTINUE THROUGH THIS EVENING WITH A FLASH
FLOOD WATCH IN EFFECT FOR PORTIONS OF THE AREA. DRIER AIR WILL BEGIN
TO PUSH INTO THE THE AREA TONIGHT AND MONDAY...LIMITING STORMS ON
MONDAY TO MAINLY THE NORTHERN REGIONS OF THE FORECAST AREA. DRY
CONDITIONS ARE EXPECTED AREA WIDE TUESDAY AND WEDNESDAY BEFORE A
POSSIBLE RETURN OF MONSOON MOISTURE AND STORMS LATER IN THE WEEK.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY...A FLASH FLOOD WATCH
CONTINUES THROUGH 10 PM THIS EVENING FOR PORTIONS OF THE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH NORTH
TONIGHT WHILE DRYING TAKES PLACE ACROSS THE SOUTH. DRY SOUTHWEST
FLOW IS STILL FORECAST TO MOVE INTO THE WEST AND SOUTHWEST CWA
TONIGHT AND ACROSS THE REMAINDER OF THE AREA MONDAY. JUST ENOUGH
INSTABILITY REMAINS ACROSS THE NORTH FOR ISOLATED THUNDERSTORMS IN
INYO...ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES MONDAY
AFTERNOON. THE REMAINDER OF THE AREA SHOULD BE MAINLY CLEAR. THIS
TREND CONTINUES INTO TUESDAY...COMPLETELY DRYING OUT THE REGION FOR
THE FIRST THUNDERSTORM FREE DAY IN A WHILE. TEMPERATURES WILL WARM
IN RESPONSE TO THE DRY...STABLE CONDITIONS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS HAVE ADDED A NEW
WRINKLE TO THE EXTENDED FORECAST AS BOTH THE GFS AND ECMWF PICK UP
ON A UPPER LEVEL IMPULSE MOVING NORTH THROUGH THE GULF OF CALIFORNIA
EARLY WEDNESDAY AND MOVING IT ACROSS THE SOUTHEASTERN CWA LATER
WEDNESDAY. THE GFS FORECAST PWAT VALUES BETWEEN 1 AND 1 1/2 INCHES
REACHING AS FAR WEST AS CENTRAL CLARK COUNTY AND NORTH INTO SOUTHERN
LINCOLN COUNTY. THIS NEW INTRODUCED MOISTURE SURGE THEN REMAINS OVER
THE EASTERN REGIONS OF THE AREA INTO THE WEEKEND. SINCE THIS IS NEW
INFORMATION...JUST INCLUDED THE FAR EASTERN FRINGES OF MOHAVE COUNTY
WITH A SLIGHT CHANCE OF THUNDERSTORMS BY FRIDAY AFTERNOON. IF THESE
MODEL TRENDS HOLD...THUNDERSTORM CHANCES WILL NEED TO BE EXTENDED
FURTHER WEST AND POTENTIALLY MOVED AHEAD ONE DAY. THE CURRENT
TEMPERATURE FORECAST WILL NEED TO BE ADJUSTED IF THIS MOISTURE
MATERIALIZES.
&&
.AVIATION...FOR MCCARRAN...ANOTHER ROUND OF STORMS IS POSSIBLE IN
THE VALLEY BETWEEN 23Z AND 02Z THIS AFTERNOON AND EARLY EVENING.
GUSTY...VARIABLE WINDS WILL BE THE PRIMARY CONCERN ALTHOUGH BRIEF
HEAVY RAIN COULD LOWER CIGS AND VISIBILITY BRIEFLY. OUTSIDE OF STORM
INFLUENCE...WIND SPEEDS WILL GENERALLY BE 8-12KTS AND OCCASIONALLY
GUSTY OUT OF THE SOUTHWEST. THUNDERSTORMS WILL ALSO AFFECT ALL
APPROACH CORRIDORS...ALTHOUGH STORMS IN THE DAGGETT APPROACH SHOULD
BE LESS IN COVERAGE. DRIER AIR WILL WORK INTO THE REGION TONIGHT
WITH NO THUNDERSTORMS EXPECTED MONDAY THROUGH WEDNESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
MUCH OF THE AREA THROUGH THIS EVENING EXCEPT THE SOUTHWEST PORTIONS.
WINDS WILL GENERALLY BE OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF
THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR LOWER
IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN
SHOWERS. MUCH DRIER AIR WILL WORK INTO THE REGION TONIGHT AND MONDAY
ENDING THUNDERSTORM CHANCES FOR MOST AREAS THROUGH TUESDAY...EXCEPT
FOR ISOLATED STORMS OVER THE FAR NORTHERN AREAS OF LINCOLN AND NYE
COUNTIES MONDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ015-016-
018>022.
AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001-003-
036.
CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ524.
&&
SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 28, 4:24 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT SUN JUL 28 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 424 AM PDT SUN JUL 28 2013 /424 AM MST SUN JUL 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DRY AIR OFF THE SOUTHERN CALIFORNIA COAST WILL BE A LITTLE SLOWER TO SPREAD ACROSS THE REGION AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANY STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRY AIR MASS IS EXPECTED TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION BY MONDAY WHICH WILL KEEP ISOLATED THUNDERSTORMS CONFINED PRIMARILY NEAR THE UTAH BORDER. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 1:13 PM PDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
113 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLASH FLOOD 13 S LAKE MEAD CITY 35.78N 114.13W
07/28/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS BUS STUCK ON PIERCE FERRY
ROAD AT MILE MARKER 16 DUE TO FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 1:44 PM PDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
144 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLASH FLOOD 13 S LAKE MEAD CITY 35.78N 114.13W
07/28/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS BUS STUCK ON PIERCE FERRY
ROAD IS NOW MOVING DOWN WASH. PEOPLE ARE IN THE BUS.
&&
CSTUMPFLocal storm report, Jul 28, 2:41 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 3 E PANAMINT SPRINGS 36.34N 117.42W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING AT JUNCTION OF STATE ROUTE
190 AND PANAMINT VALLEY ROAD. DEBRIS IS BUILDING ON ROAD.
&&
CSTUMPFLocal storm report, Jul 28, 3:20 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 7 S FURNACE CREEK 36.35N 116.85W
07/28/2013 INYO CA PARK/FOREST SRVC
DEATH VALLEY NP REPORTS WEST SIDE ROAD IS CLOSED DUE TO
FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 4:31 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD 9 SSW STOVEPIPE WELLS 36.49N 117.23W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS 4 VEHICLES STUCK ON TRONA WILDROSE ROAD DUE
TO FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 4:38 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 22 W SHOSHONE 35.90N 116.66W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS SOUTH END OF BADWATER ROAD IS CLOSED DUE TO
FLOODING.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:08 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 112 min |
| Jul 28, 10:48 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 87 min |
| Jul 28, 11:28 AM PDT | Flash Flood Watch | VEF | San Bernardino | 11 hr |
| Jul 28, 11:34 AM PDT | Flash Flood Warning | VEF | San Bernardino | 56 min |
| Jul 28, 11:47 AM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 28, 11:51 AM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 28, 11:55 AM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 50 min |
| Jul 28, 12:18 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 57 min |
| Jul 28, 12:27 PM PDT | Flash Flood Warning | VEF | San Bernardino | 5 hr |
| Jul 28, 1:04 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 86 min |
| Jul 28, 1:14 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 28, 1:32 PM PDT | Flash Flood Warning | VEF | San Bernardino | 118 min |
| Jul 28, 1:46 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 44 min |
| Jul 28, 2:03 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Jul 28, 2:12 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
| Jul 28, 2:21 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 28, 3:06 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 114 min |
| Jul 28, 3:11 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 28, 4:13 PM PDT | Flash Flood Warning | VEF | Inyo | 62 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.